Alert archive / Washington / Small Craft Advisories in 2011

Small Craft Advisory 749, NWS Seattle, WA

June 23, 2011

NWS Seattle, WA issued this small craft advisory at Jun 23, 2011, 2:54 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 2:54 AM PDT (09:54 UTC)
Expired
Jun 24, 2011, 2:55 AM PDT
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WHUS76 KSEW 230954
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 AM PDT THU JUN 23 2011

PZZ131-132-231800-
/O.CAN.KSEW.GL.W.0064.000000T0000Z-110623T1300Z/
/O.NEW.KSEW.SC.Y.0749.110623T0954Z-110624T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
254 AM PDT THU JUN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY...
...GALE WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT FRIDAY. THE GALE
WARNING HAS ENDED.

* WIND...WEST WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-231100-
/O.CAN.KSEW.SC.Y.0748.000000T0000Z-110623T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
254 AM PDT THU JUN 23 2011

...SMALL CRAFT ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.

$$
4 follow-up statements
054 
WHUS76 KSEW 231853
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1153 AM PDT THU JUN 23 2011

PZZ131-132-240300-
/O.CON.KSEW.SC.Y.0749.000000T0000Z-110624T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1153 AM PDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. 

* WIND...WEST WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
514 
WHUS76 KSEW 232146
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
246 PM PDT THU JUN 23 2011

PZZ131-132-240600-
/O.CON.KSEW.SC.Y.0749.000000T0000Z-110624T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
246 PM PDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. 

* WIND...WEST WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
941 
WHUS76 KSEW 240354
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 PM PDT THU JUN 23 2011

PZZ131-132-241200-
/O.CON.KSEW.SC.Y.0749.000000T0000Z-110624T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 PM PDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. 

* WIND...WEST WIND 15 TO 30 KT THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
591 
WHUS76 KSEW 240955
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 AM PDT FRI JUN 24 2011


PZZ131-132-241800-
/O.CAN.KSEW.SC.Y.0749.000000T0000Z-110624T1300Z/
/O.NEW.KSEW.SC.Y.0750.110624T1900Z-110625T1000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
255 AM PDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PDT
SATURDAY.

* WIND...WEST WINDS WILL EASE TO 10 TO 15 KT THIS MORNING...THEN
  RISE TO 15 TO 30 KT AGAIN THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 8:12 PM PDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jun 22, 8:12 PM PDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
812 PM PDT WED JUN 22 2011

.SYNOPSIS...AN UPPER LEVEL TROUGH WILL REMAIN OVER WESTERN
WASHINGTON THROUGH SATURDAY...AND COMBINED WITH CONTINUING ONSHORE
FLOW...WILL MAINTAIN MOSTLY CLOUDY SKIES...COOL TEMPERATURES AND A
CHANCE OF SHOWERS OVER THE AREA. AN UPPER LEVEL RIDGE WILL MOVE
BRIEFLY OVER THE AREA SUNDAY FOR A PARTLY SUNNY DRY DAY. SOUTHWEST
FLOW ALOFT AND ONSHORE FLOW WILL KEEP SKIES MOSTLY CLOUDY WITH A
CHANCE OF SHOWERS EARLY NEXT WEEK.

&&

.SHORT TERM...VISIBLE SATELLITE IMAGERY SHOWS THE MORNING STRATUS
HAS BROKEN UP OVER MUCH OF THE INTERIOR LATE THIS AFTERNOON...WITH
BKN LAYERS STILL EAST OF PUGET SOUND AND OVER THE ADMIRALTY
INLET/WHIDBEY ISLAND AREA. ONSHORE FLOW IS MUCH STRONGER THAN LAST
EVENING AND WILL RESULT IN STRATUS REFORMING OVERNIGHT WITH LOWER
CIGS.

MODELS REMAIN CONSISTENT WITH THE EVOLUTION OF THE LARGE UPPER
LEVEL LOW CENTERED OVER THE CENTRAL B.C. COAST THIS
EVENING...SHIFTING THE NOMINAL CENTER SLOWLY INLAND OVER S CENTRAL
B.C. BY 18Z FRIDAY. DURING THAT PERIOD THE GFS SHOWS 4 UPPER LEVEL
SHORTWAVE TROUGHS ROTATING AROUND THE MAIN LOW CENTER AND CROSSING W
WA. FIRST ONE IS OVER THE W WA 12Z THURSDAY MORNING AND SHOULD
PROVIDE ENOUGH UPWARD MOTION TO THE SATURATED MARINE LAYER FOR LOCAL
DRIZZLE TO DEVELOP. ANOTHER WEAKER LOOKING SHORTWAVE TROUGH
APPROACHES THE COAST THURSDAY AFTERNOON WHICH SHOULD RESULT IN SOME
SHOWERS DEVELOPING. THE THIRD AND FOURTH TROUGHS MOVE ACROSS THE
AREA 18Z FRIDAY AND 18Z SATURDAY...RESULTING IN THE CHANCE OF
SHOWERS CONTINUING INTO THE FIRST PART OF THE WEEKEND. THE UPPER
LEVEL LOW ALONG WITH ALL THE CLOUD COVER WILL KEEP THE AIR MASS
COOLER...SO HIGHS WILL BE STUCK IN THE 50S TO LOWER 60S THURSDAY AND
FRIDAY...WITH POSSIBLY SOME SLIGHT WARMING SATURDAY.

ONSHORE FLOW CONTINUES TONIGHT THROUGH SATURDAY AND BEYOND...WITH
CONVERGENCE ZONE CONDITIONS WILL PERSIST OVER CENTRAL AND NORTH
PUGET SOUND INTO THE WEEKEND. WIND CONVERGENCE IS ALREADY OCCURRING
THIS EVENING...BUT IT HAS NOT RESULTED IN SHOWERS DEVELOPING
YET...ALTHOUGH LOWER CIGS SEEM TO BE PERSISTING IN THE ADMIRALTY
INLET/WHIDBEY ISLAND AREA. NEW 00Z NAM SHOWS RAIN DEVELOPING EARLY
THURSDAY MORNING WHEN THE FIRST UPPER LEVEL TROUGH IS
OVERHEAD...THEN HANGING AROUND THROUGH AT LEAST FRIDAY. IT ALSO
SEEMS TO RANGE FROM THE ADMIRALTY INLET AREA DOWN TO SEA-TAC THROUGH
THE PERIOD. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 330 PM AFD...THE ECMWF
QUICKLY SLIDES THE UPPER LOW TO THE EAST ON SUNDAY WHILE THE GFS
SHOWS THE LOW FILLING OVER WESTERN WASHINGTON...BUT THERE WAS JUST
ENOUGH AGREEMENT TO REMOVE SHOWERS FROM THE LOWLANDS ON SUNDAY AND
RAISE TEMPERATURES SLIGHTLY SO THAT THEY APPROACH 70 INLAND. IT
SHOULD BE NOTED THE 12Z CANADIAN SHOWED A STRONGER LOW OVERHEAD WITH
MORE WIDESPREAD PRECIPITATION ON SUNDAY.
BEGINNING NEXT WEEK...THE GFS AND ECMWF BOTH SHOW SHORTWAVE RIDGING
MONDAY AND WARMER TEMPS. DID NOT TRUST THE TIMING OF THE NEXT
FRONTAL SYSTEM...WHICH COULD ARRIVE AS LATE AS WEDNESDAY...AND LEFT
SHOWERS IN THE FORECAST FOR THE LOWLANDS PAST MONDAY WITH
TEMPERATURES NEAR NORMAL. DAMICO

&&

.AVIATION...AN UPPER LEVEL TROUGH OVER THE OFFSHORE WATERS THIS
EVENING WILL SWING INLAND ACROSS WESTERN WASHINGTON TONIGHT AND LIFT
NORTHEAST OF THE FORECAST AREA ON THURSDAY. STRONG ONSHORE FLOW
DEVELOPED EARLIER TODAY...AND IT WILL CONTINUE TONIGHT WITH A DEEP
MOIST MARINE LAYER OVER WESTERN WASHINGTON.

WE HAVE MVFR CONDITIONS ALONG THE COAST WITH BKN-OVC030. INLAND
CONDITIONS ARE VFR WITH SCT-BKN040 AND SCT-BKN HIGHER DECKS IN SOME
SPOTS. IT IS A FAIRLY HIGH CONFIDENCE FORECAST THAT CLOUDS WILL FILL
IN AND LOWER OVERNIGHT IN THE DEEP MOIST MARINE LAYER...WITH
WIDESPREAD CEILINGS MOSTLY IN THE LOW-END MVFR AND LOCAL IFR RANGE
LATER TONIGHT THROUGH MUCH OF THURSDAY MORNING.

KSEA...SOUTHWEST WIND 6-12 KT TONIGHT AND THURSDAY...HOWEVER WINDS
COULD SWITCH TO NORTHWEST THIS EVENING. NOTE THAT KBFI WILL LIKELY
HAVE NORTHWEST WINDS WITHIN THE NEXT HOUR...AND A PERIOD OF OPPOSING
WINDS AT THE TWO TERMINALS IS LIKELY. LOW-END MVFR OR IFR CONDITIONS
WITH DRIZZLE ARE EXPECTED IN THE MORNING.  MCDONNAL

&&

.MARINE....STRONG ONSHORE FLOW DEVELOPED EARLIER TODAY IN RESPONSE
TO AN UPPER LEVEL TROUGH MOVING INTO THE OFFSHORE WATERS. GALE FORCE
WINDS HAVE BEEN OCCURRING IN THE CENTRAL STRAIT OF JUAN DE FUCA AND
EAST ENTRANCE SINCE MIDDAY TODAY. GALE FORCE WINDS WILL CONTINUE IN
THE STRAIT THROUGH MOST OF TONIGHT...WITH SMALL CRAFT ADVISORY WINDS
IN ADMIRALTY INLET AND THE NORTHERN INLAND WATERS.

MODERATE ONSHORE FLOW WILL PREVAIL THURSDAY THROUGH SUNDAY WITH HIGH
PRESSURE OFFSHORE AND LOWER PRESSURE EAST OF THE CASCADES. SMALL
CRAFT ADVISORY CONDITIONS ARE LIKELY IN THE CENTRAL AND EAST STRAIT
DURING THE LATE AFTERNOON AND EVENING HOURS EACH DAY.  MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE
       THROUGH TONIGHT.
    .SMALL CRAFT ADVISORY ADMIRALTY INLET AND NORTHERN INLAND
       WATERS THROUGH TONIGHT.

&&

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML   (ALL LOWERCASE)

Nearby

Small Craft Advisories in Washington, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.